Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Ultram or Tramadol Is my savior

2

Comments

  • Right now I only take the four meds- ultram, neurontin,klonopin and lunesta.
    This is just a suggestion but do read up on serotonin syndrome. because you don't want to raise you serotonin to high, I'm not to familiar with your other meds.but it might be a good thing to check out.just a suggestion

    (Ultram friends, Patsy)

  • I tried 5htp and for me it didn't do much, from what I recall its like a natural ssri.Nowadays due to frequent manic episodes on ssri's I avoid them.Before the mediction train arrived,I tried the all natural way with 5htp, melatonin, omega 3/6 supplements along with bio feedback.Overall, I just felt the "same"(after a year). I have an open mind, but to me it was worth a shot and it didn't approach the level of mental stability I needed especially at the time.I ended up on SSDI anyways.Its really a case of YMMV.

    +++Make sure your doctor knows about it before taking and possibly an interaction w/ ssri's and ultram as well+++

  • advertisement
  • Hi Ladybug,

    i wasn't given any choice about the meds I take I am just happy that it gives some relief (I am in Canada so I can't change Dr's I see my GP). I have been taking the tramadol ER for two months.

  • I take 40 mgs of prozac and 6 10 mg flexeril every day both are said to interact ? What are warning signs if these interract negatively with my max dose of tramadol. All my meds are in signature

  • I am not a doctor, so I just copied/paste what to look for.BEST ADVICE talk to your doctor and go from there.


    Causes: (info taken from medline.com)

    Serotonin syndrome most often occurs when two drugs that affect the body's level of serotonin are taken together at the same time. The drugs cause too much serotonin to be released or to remain in the brain area.

    For example, you can develop this syndrome if you take migraine medicines called triptans together with antidepressants called selective serotonin reuptake inhibitors (SSRIs) and selective serotonin/norepinephrine reuptake inhibitors (SSNRIs). Popular SSRI's include Celexa, Zoloft, Prozac, Zoloft, Paxil, and Lexapro. SNRI's include Cymbalta, and Effexor. Brand names of triptans include Imitrex, Zomig, Frova, Maxalt, Axert, Amerge, and Relpax.


    The diagnosis is usually made by asking questions about your medical history, including the types of drugs you take.

    To be diagnosed with serotonin syndrome, you must have been taking a drug that changes the body's serotonin levels (serotonergic drug) and have at least three of the following signs or symptoms:

    * Agitation
    * Uncoordinated movements (ataxia)
    * Heavy sweating not due to activity (diaphoresis)
    * Diarrhea
    * Overactive reflexes (hyperreflexia)
    * Fever
    * Mental status changes such as confusion or hypomania
    * Muscle spasms (myoclonus)
    * Shivering
    * Tremor

    If you have just start taking or increased the dosage of a tranquilizer (neuroleptic drug), other conditions (such as neuroleptic malignant syndrome) will be considered. Serotonin syndrome is not diagnosed until all other possible causes have been ruled out, including infections, intoxications, metabolism problems, and drug withdrawal. Some symptoms of serotonin syndrome can mimic those due to an overdose of cocaine, lithium, or an MAOI.

    Tests may include:

    * CBC
    * Thyroid function tests
    * Drug screen
    * Electrocardiogram (ECG)

    Treatment Return to top

    Patients with serotonin syndrome should stay in the hospital for at least 24 hours for close observation.



    The FDA recently asked the manufacturers of these types of drugs to include warning labels on their products that tell you about the potential risk of serotonin syndrome. Talk to your doctor before stopping any medication.

    Serotonin syndrome is more likely to occur when you first start or increase the medicine.

    Older antidepressants called monoamine oxidase inhibitors (MAOIs) can also cause serotonin syndrome with the medicines describe above, as well as meperidine (a painkiller) or dextromethorphan (cough medicine).

    Drugs of abuse, such as ecstasy and LSD (“acid”), have also been associated with serotonin syndrome.

    Symptoms:

    Symptoms occur within minutes to hours, and may include:

    * Restlessness
    * Hallucinations
    * Loss of coordination
    * Fast heart beat
    * Rapid changes in blood pressure
    * Increased body temperature
    * Overactive reflexes
    * Nausea
    * Vomiting
    * Diarrhea

    Treatment may include:

    * Withdrawal of medicines that caused the syndrome
    * Fluids by IV
    * Cyproheptadine (Periactin), a drug that blocks serotonin production
    * Benzodiazepines (muscle relaxants), such as Valium or Ativan, will be used to decrease agitation, seizure-like movements, and muscle stiffness

    In life-threatening cases, medicines that keep your muscles still (paralyze them) and a temporary breathing tube and breathing machine will be needed to prevent further muscle damage.

    Outlook (Prognosis) Return to top

    Patients may get slowly worse and can become severely ill if not quickly treated. Untreated serotonin syndrome can be deadly. However, with treatment, symptoms can usually go away in less than 24 hours.

    Possible Complications Return to top
    Uncontrolled muscle spasms can cause severe muscle breakdown. The products produced when the muscles break down will build up in your blood and eventually go through the kidneys. This can cause severe kidney damage if not recognized and treated appropriately.

    When to Contact a Medical Professional Return to top
    Call your health care provider right away if you have symptoms of serotonin syndrome.

    Prevention
  • advertisement
  • First 101- everything you say is what I know and what is in my brain but I cant type it out(very frustrating for me)... but thank goodness you can you can !!! I cant seem to do that no more..(maybe my cognitive issues)I'm not sure what you do or what you did for a living. But you know your stuff!!!

    pgc, if I could tell you anything it would be exactly what 101 says
    I'm not familiar with Prozac to much. but I do have script for flexy 10 mg PRN My doc knows I do not take these very often at all, its been at least 5 or 6 months, but if I did take one it would probably be to boost one of my other meds a little. few years ago my script of flexy was 3 10 mg at bed (for sleep)and this was while I was on ultram but I never took them at same time. anyway flexy did not help with sleep anyway-did the opposite kept me up.
    You take 6 flexies a day? thats alot in my book and taking them with ultram may cause sum problems down the line(just my opinion) and I'm not sure and don't no much about Prozac, make sure you r getting all your meds from one doc or at least they all now what each are giving you.... like I mention one time before so so so many doctors are giving out ultram scripts to people already on high serotonin meds (ssri's)I know this I have worked with doctors side by side just few years ago, and seen it with my own eyes and I think it is still going on. I really don't think doctors fully understand or are not keeping up on the new finding of what ultram really is all about. well that's all Patsy
advertisement
This discussion has been closed.
Sign In or Register to comment.